Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 60, NWS Cleveland, OH

August 9, 2013Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Aug 9, 2013, 9:15 AM EDT for Trumbull County, Ohio. It took effect at Aug 9, 2013, 11:22 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2013, 9:15 AM EDT (13:15 UTC)
In effect from
Aug 9, 2013, 11:22 AM EDT
Expired
Aug 10, 2013, 4:15 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 11.52 ft at Aug 9, 2013, 5:00 PM EDT.

actionminormoderate51008/0908/1008/11
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WGUS41 KCLE 091315
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
915 AM EDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-092115-
/O.NEW.KCLE.FL.W.0060.130809T1522Z-130810T0600Z/
/PHAO1.1.ER.130809T1522Z.130809T1800Z.130810T0000Z.UU/
915 AM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAGLE CREEK AT PHALANX STATION
* FROM THIS MORNING UNTIL LATE TONIGHT
* AT  9:00 AM FRIDAY THE STAGE WAS...8.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.5 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND RISE TO
  NEAR 10.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THIS EVENING.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

$$
4 follow-up statements
985 
WGUS81 KCLE 091540
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 AM EDT FRI AUG 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-092340-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-130810T0844Z/
/PHAO1.1.ER.130809T1405Z.130809T1900Z.130810T0244Z.UU/
1140 AM EDT FRI AUG 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT 11:00 AM FRIDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.0 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL 
  BE FLOODED AND IMPASSABLE. 


$$
555 
WGUS81 KCLE 091723
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EDT FRI AUG 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-100123-
/O.EXT.KCLE.FL.W.0060.000000T0000Z-130810T1407Z/
/PHAO1.1.ER.130809T1405Z.130809T2000Z.130810T0807Z.UU/
123 PM EDT FRI AUG 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  1:00 PM FRIDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  MORNING.
* AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL 
  BE FLOODED AND IMPASSABLE. 


$$
467 
WGUS81 KCLE 100142
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
942 PM EDT FRI AUG 9 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-100942-
/O.CON.KCLE.FL.W.0060.000000T0000Z-130810T1407Z/
/PHAO1.1.ER.130809T1405Z.130809T2130Z.130810T0807Z.UU/
942 PM EDT FRI AUG 9 2013

THE FLOOD WARNING CONTINUES FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  9:00 PM FRIDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY 
  SATURDAY MORNING.
* AT 11.0 FEET...BARCLAY MESSERLY ROAD AND MCCONNELL EAST ROADS WILL 
  BE FLOODED AND IMPASSABLE. 
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

$$
929 
WGUS81 KCLE 100815
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EDT SAT AUG 10 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-100845-
/O.CAN.KCLE.FL.W.0060.000000T0000Z-130810T1407Z/
/PHAO1.1.ER.130809T1405Z.130809T2130Z.130810T0723Z.UU/
415 AM EDT SAT AUG 10 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT  4:00 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* FELL BELOW FLOOD STAGE AT  3:23 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 8 FEET BY SUNRISE.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 9, 7:42 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 9, 7:42 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
742 AM EDT FRI AUG 9 2013

.SYNOPSIS...
A SERIES OF WEAK COLD FRONTS OVER THE REGION WILL MOVE OFF TO THE
SOUTHEAST THROUGH SATURDAY MORNING. HIGH PRESSURE OVER WISCONSIN
WILL MOVE ACROSS THE AREA SUNDAY THEN SHIFT OFF THE EAST COAST
MONDAY BEFORE ANOTHER COLD FRONT SHOULD MOVE THROUGH OHIO MONDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACK EDGE OF RAIN FROM S/W TROUGH MOVING THRU THE CWA THIS MORNING
NOW STARTING TO SHOW SE MOVEMENT. A FEW SPRINKLES COULD FALL BEHIND
THIS BACK EDGE. DRIER AIR AT ALL LEVELS PUSHES FURTHER SE OVER MORE
OF THE AREA FROM LATE MORNING INTO THE EVENING SO THAT BY 00Z ANY
LEFTOVER RAIN THREAT SHOULD ONLY BE ALONG THE FAR SE BORDER.

MORNING PATCHY FOG HAS MOSTLY DISSIPATED SO WILL NO LONGER MENTION
IN FORECAST.

CLOUD COVER AND MAINLY NORTH WINDS SHOULD KEEP TEMPS SUPPRESSED
TODAY WITH HIGHS MOSTLY IN THE MID TO UPPER 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
ANOTHER WEAK S/W AND ASSOCIATED SURFACE COLD FRONT WILL WORK SE
ACROSS THE CWA LATER TONIGHT THRU MIDDAY SAT. LIMITED DEEP MOISTURE
WILL MAKE IT HARD TO GENERATE ANY SHRA WITH THIS FRONT SO POPS WILL
BE KEPT LOW ENOUGH SO NOTHING IS MENTIONED IN THE WORDED FORECAST.
LATER FORECAST COULD ADD MENTION OF SPRINKLES IF MODELS STAY
CONSISTENT WITH PATCH OF LOWER LEVEL MOISTURE.

HIGH PRESSURE MOVES ACROSS THE AREA SAT NIGHT AND SUN AND SHOULD
KEEP CONDITIONS DAY. ANOTHER S/W DROPS SE ACROSS THE REGION MON.
RETURN MOISTURE PUSHES BACK SUN NIGHT. NEXT COLD FRONT EXPECTED TO
BE MOVING INTO THE CWA BY LATE MON. TO MAINTAIN CONTINUITY AND
COLLABORATION WILL HOLD OFF PRECIP MENTION SUN NIGHT THEN SHOW RAMP
UP OF POP WEST TO EAST MON INTO MON NIGHT.

TEMPS SHOULD STAY BELOW NORMAL SAT THRU SUN THEN MODERATE CLOSE TO
NORMAL BY MON.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE NEXT COLD FRONT SHOULD BE JUST SOUTH OF THE AREA BY TUESDAY
MORNING. PRETTY GOOD COLD ADVECTION AND A NICE TROUGH ALOFT. THE
ECMWF WAS A COUPLE OF DEGREES COLDER THAN THE GFS WITH THE 850 MB
TEMPERATURES TUESDAY THROUGH THURSDAY. A FEW LAKE EFFECT SHOWERS NOT
OUT OF THE QUESTION TUESDAY. THE SURFACE HIGH SHOULD BUILD IN
TUESDAY NIGHT AND THE ANTICYCLONIC FLOW SHOULD DIMINISH THE THREAT
OF LAKE EFFECT SHOWERS.

LOWERED THE TEMPERATURE FORECAST A FEW DEGREES...ESPECIALLY ON
WEDNESDAY. THE TEMP GUIDANCE TENDS TO DRIFT TOWARD CLIMATOLOGY AND
THE AIR MASS APPEARS TO BE UNSEASONABLY CHILLY FOR THIS TIME OF
YEAR. SOME HIGHS ON WEDNESDAY MAY NOT GET OUT OF THE 60S ACROSS
EXTREME NE OH/NW PA. LOWER 70S MOST OTHER AREAS. ALWAYS A LITTLE
NERVOUS THAT SOME UNFORESEEN TROUGH COULD CROSS LAKE ERIE AND
TRIGGER LAKE EFFECT SHOWERS IN THESE TROUGH SITUATIONS BUT THE
SURFACE HIGH IS PROGGED TO SLOWLY BUILD SOUTH THE SECOND HALF OF
NEXT WEEK. IN GENERAL WE SHOULD SEE PLEASANT DRY WEATHER WITH MILD
DAYS AND COOL NIGHTS.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHOWERS SHOULD MOVE EAST OF THE FORECAST AREA THIS MORNING. IFR
CEILINGS AND VISIBILITIES WILL LINGER THROUGH MID MORNING AT KERI
KYNG AND PERHAPS KCAK BEFORE CONDITIONS IMPROVE. A;; TAF SITES
WILL BECOME VFR FROM WEST TO EAST THROUGH THE MORNING. THE LIGHT
NORTH WINDS WILL BACK TOWARD THE WEST THIS AFTERNOON. A WEAK COLD
FRONT WILL DROP ACROSS THE AREA LATE TONIGHT. NOT SURE THERE
WILL BE ANY WEATHER ASSOCIATED WITH IT...PERHAPS JUST PATCHY MID
AND HIGH CLOUDS?

.OUTLOOK...NON VFR POSSIBLE MONDAY NIGHT AND TUESDAY MORNING.

&&

.MARINE...
THE NORTH TO NORTHEAST WIND WILL BACK TO THE NORTHWEST AND WEST
TODAY AS LOW PRESSURE PULLS AWAY AND THE SURFACE HIGH BEGINS TO
BUILD IN. THIS WILL SHIFT THE WAVE ACTION FROM THE WESTERN HALF OF
THE LAKE TO THE EASTERN HALF OF THE LAKE AS THE DAY GOES ON ALTHOUGH
THE WAVES WILL LIKELY REMAIN IN THE 1 TO 2 FOOT RANGE FOR MOST.

A WEAK COLD FRONT IS EXPECTED LATE TONIGHT OR EARLY SATURDAY MORNING
SO THE LIGHT WEST FLOW WILL VEER BACK TO THE NORTHWEST AND
EVENTUALLY THE NORTH ON SATURDAY/SATURDAY NIGHT. THE SURFACE HIGH
WILL BE ALMOST OVERHEAD SUNDAY. THE NEXT COLD FRONT IS EXPECTED
MONDAY NIGHT. THE FLOW MAY BACK TO THE SOUTHWEST FOR A TIME AHEAD OF
THE FRONT THEN THE NORTHWEST FLOW WILL BE REINFORCED ONCE AGAIN BY
TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Aug 9, 4:14 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
414 AM EDT FRI AUG 9 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
414 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-100815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
414 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 PM EDTAreal Flood WarningCLEStark6 hr

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.